Alert archive / North Dakota / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 379, NWS Bismarck, ND

August 3, 2008Dunn County, McLean County, Mercer County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Aug 3, 2008, 2:40 AM MDT for Dunn County, McLean County, Mercer County, North Dakota. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 3, 2008, 2:40 AM MDT (08:40 UTC)
Expired
Aug 3, 2008, 3:45 AM MDT
In force
65 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon

Counties Dunn County, ND, McLean County, ND, Mercer County, ND

The radar

The Bismarck radar (KBIS), 114 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 2, 11:05 PM MDTSevere Thunderstorm WatchSPC8 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 1:42 AM MDT, 58 minutes earlier.

Area forecast discussion, Aug 3, 1:42 AM MDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
242 AM CDT SUN AUG 3 2008

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT...
SHOWERS AND THUNDERSTORMS THIS MORNING WILL WANE BY EARLY AFTERNOON
AS A SHORTWAVE NOW IN EASTERN MONTANA SHIFTS FURTHER NORTHEAST
TAKING THE STRONGEST LIFT/UPWARD INTO EASTERN NORTH DAKOTA. THIS
WAS DENOTED WELL WITH THE CURRENT PRECIPITATION AREA AND CORRESPONDING
H85-H30 OMEGA FIELD AS ADVERTISED BY THE NAM80. AN ISOLATED SHOWER
AND/OR THUNDERSTORM WILL CONTINUE INTO THE AFTERNOON/EVENING
HOURS. THE NEXT SHORTWAVE WITH A DECENT OMEGA FIELD ARRIVES
TONIGHT...BETWEEN 00-06Z IN THE WEST AND 06Z-12Z CENTRAL. THIS
WILL BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO THE
FORECAST AREA. APPEARS THIS WILL ALSO BE THE LAST IN A LONG SERIES OF
DISTURBANCES WHICH HAVE BEEN INITIATING CONVECTION NEARLY EVERY
OTHER DAY. LATE MONDAY INTO TUESDAY WILL SERVE AS THE TRANSITIONAL
PERIOD WHERE OUR UPPER LEVEL FLOW WILL SWITCH FROM SOUTHWEST TO
WEST AND FINALLY NORTHWEST. IT IS THE NORTHWEST FLOW WHICH LOOKS
TO BRING A QUIETER/DRIER WEATHER PATTERN.

.LONG TERM...WEDNESDAY THROUGH SUNDAY...
GENERALLY A DRY PERIOD WITH H85 TEMPS AND 1000-500MB THICKNESSES
WOBBLING JUST A LITTLE FROM DAY TO DAY. OVERALL...EXPECT
AFTERNOON HIGHS TO REMAIN IN THE UPPER 70S OVER OUR NORTHEAST
FORECAST AREA TO MID 80S CENTRAL AND SOUTHWEST. AN UPPER RIDGE
WILL RESIDE JUST WEST OF THE STATE WITH AN ENSUING NORTHWEST
UPPER FLOW OVER THE FORECAST AREA. THERE WILL BE LIKELY BE SOME
DISTURBANCES EMBEDDED WITHIN THE NORTHWEST FLOW...WITH OUR
SOUTHEAST ZONES POSSIBLY SEEING SOME RISK OF CONVECTION FRIDAY INTO
FRIDAY NIGHT WHICH COULD SPREAD INTO THE SOUTH CENTRAL AS WELL.
OTHER THAN THAT...OVERALL FORCING LOOKS WEAK AND WILL MAINTAIN
PREVIOUS GRIDS WITH MOSTLY DRY WORDING.
&&

.AVIATION...
SHOWERS AND THUNDERSTORMS ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE
IN EASTERN MONTANA WILL WANE BY MID/LATE MORNING. EXPECT VFR CONDITIONS
OUTSIDE OF ANY THUNDERSTORMS. GUSTY WINDS...HEAVY RAIN...AND A BRIEF
OCCURRENCE OF MVFR CEILINGS/VISIBILITY ARE POSSIBLE WITH THE
SHOWERS/THUNDERSTORMS.
&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

KS
Hazardous weather outlook, Aug 2, 11:47 PM MDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1247 AM CDT SUN AUG 3 2008

NDZ003>005-010>013-017>023-025-031>037-040>048-050-051-040600-
RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-MCKENZIE-
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
1247 AM CDT SUN AUG 3 2008 /1147 PM MDT SAT AUG 2 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...REST OF TONIGHT

...SEVERE THUNDERSTORM WATCH 800 IN EFFECT UNTIL 8 AM CDT /7 AM
MDT/ THIS MORNING...

A POTENT UPPER LEVEL DISTURBANCE MOVING NORTHEAST FROM CENTRAL MONTANA
WILL BRING SHOWERS AND THUNDERSTORMS TO CENTRAL AND WESTERN NORTH
DAKOTA EARLY THIS MORNING. SOME THUNDERSTORMS MAY BE SEVERE WITH
LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL POSSIBLE AS
WELL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A CHANCE OF THUNDERSTORMS WILL CONTINUE SUNDAY INTO MONDAY AS
PERIODIC UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN BISMARCK.

KS

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 1:04 AM MDTSevere Thunderstorm WarningBISBillings, Golden Valley56 min
Aug 3, 4:18 AM MDTSevere Thunderstorm WarningBISMcLean, Mercer42 min
Aug 3, 4:33 AM MDTSevere Thunderstorm WarningBISMcHenry, Ward24 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.